ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Dynamics of crossover from a chaotic to a power-law state in jerky flow

Bharathi, MS and Ananthakrishna, G (2003) Dynamics of crossover from a chaotic to a power-law state in jerky flow. In: Physical Review E (Statistical, Nonlinear, and Soft Matter Physics), 67 (6). pp. 65104-1.


Download (82kB)


We study the dynamics of an intriguing crossover from a chaotic to a power-law state as a function of strain rate within the context of a recently introduced model that reproduces the crossover. While the chaotic regime has a small set of positive Lyapunov exponents, interestingly, the scaling regime has a power-law distribution of null exponents which also exhibits a power law. The slow-manifold analysis of the model shows that while a large proportion of dislocations are pinned in the chaotic regime, most of them are pushed to the threshold of unpinning in the scaling regime, thus providing an insight into the mechanism of crossover.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to American Physical Society (APS).
Department/Centre: Division of Chemical Sciences > Materials Research Centre
Division of Physical & Mathematical Sciences > Physics
Depositing User: L.Kaini Mahemei
Date Deposited: 10 Dec 2004
Last Modified: 19 Sep 2010 04:12
URI: http://eprints.iisc.ac.in/id/eprint/326

Actions (login required)

View Item View Item